Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Mar 19, 2012, 3:36 AM CDT for 6 counties in Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2012, 3:36 AM CDT (08:36 UTC)
- Expired
- Mar 19, 2012, 4:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Lubbock, TX
Counties Cottle County, TX, Dickens County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 124 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4154 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537
WWUS84 KLUB 190836
SPSLUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
336 AM CDT MON MAR 19 2012
TXZ031-032-037-038-042>044-190915-
COTTLE-DICKENS-GARZA-KENT-KING-MOTLEY-STONEWALL-
336 AM CDT MON MAR 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR GARZA...STONEWALL...KENT...
DICKENS...KING...COTTLE AND MOTLEY COUNTIES...
AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
DICKENS TO 35 MILES SOUTHWEST OF JAYTON...MOVING EAST AT 50 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3297 10118 3339 10107 3339 10105 3420 10103
3432 10014 3431 10000 3423 9999 3422 10005
3385 10005 3383 9999 3309 9999
TIME...MOT...LOC 0835Z 259DEG 45KT 3376 10081 3305 10109
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Mar 19, 3:08 AM CDT, 28 minutes earlier.
Area forecast discussion, Mar 19, 3:08 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 308 AM CDT MON MAR 19 2012 .SHORT TERM... A BROAD UA TROUGH CONTINUED TO MOVE EAST ACROSS THE SOUTHERN ROCKIES...WHILE ALONG ITS SOUTHERN PERIPHERY...50+ KT AT 500MB CONTINUED TO TRANSLATE NORTHEAST ACROSS THE SOUTHERN PLAINS. IT IS NO DOUBT THAT LARGE SCALE ASCENT HAS SPREAD ACROSS THE SOUTH PLAINS THIS MORNING...AS 08Z RADAR ANALYSIS DISPLAYED A LINE OF STRONG TO SEVERE STORMS ALONG THE DRYLINE...MOVING ENE TOWARDS THE ROLLING PLAINS. FREQUENT LIGHTNING...HAIL AND DAMAGING GUSTY WINDS CONTINUED TO BE THE MAIN THREATS WITH THIS CONVECTION...AS THE PACIFIC FRONT WEST OF THE DRYLINE INCREASED A BIT THUS ALLOWING FOR BETTER MESOSCALE LIFT. BOTH THE NAM AND GFS DISPLAY THE BEST PRECIP TO BE ACROSS THE ROLLING PLAINS BY 12Z...WITH THE CAPABILITY OF STORMS TO BE STRONG AT TIMES. THIS IS NOTED BY ADEQUATE PWATS /AOA 0.70 INCHES/ AND ADEQUATE SYNOPTIC LIFT /60+ KT 500MB JET/...THUS ALLOWING FOR BRIEF MODERATE RAINFALL...GUSTY WINDS AND PERHAPS SMALL HAIL. THE GFS AND ECMWF SOLUTIONS SHIFTS BEST PRECIP /AND MOISTURE AXIS/ EAST OF THE CWA BY 18Z...VERSUS 00Z BY THE NAM. CURRENT RADAR TRENDS SUGGEST THAT THE FORMER SOLUTIONS MAY BE ON THE RIGHT TRACK...HOWEVER WILL MAINTAIN BARELY SLIGHT CHANCE POPS ACROSS THE FAR ROLLING PLAINS FROM 18Z-00Z...JUST IN CASE OF ANY LINGERING PRECIP. FURTHERMORE...THE NAM...GFS AND ECMWF HINT AT RATHER LIGHT QPF SIGNALS ACROSS THE WEST WITHIN THE MUCH DRYER AIR. CURRENT SOUNDING ANALYSIS SUGGEST A QUICK BOUT OF VIRGA SHOWERS IS POSSIBLE AND THUS WILL BUMP POPS UP TO 10 PERCENT...ALBEIT BELOW MENTIONABLE LEVELS. THIS AFTERNOON...FORECAST MODELS SHOW THE PACIFIC FRONT WEST OF THE DRYLINE INCREASING THANKS TO A TIGHTENED PRESSURE GRADIENT CAUSED BY A SFC LOW NORTH OF THE REGION. MODEL SOUNDINGS EXHIBITED LOCALES ACROSS THE SAID AREA MIXING TO AOA 700 MB AND THUS TAPPING INTO 35+ KT WINDS. THAT IS LIKELY THE REASONING BEHIND MOS GUIDANCE HINTING AT WIND ADVISORY LEVELS. HOWEVER THIS COULD BE A BIT OVERDONE AS THE EXPECTED TIME LOCALES ON THE CAPROCK WILL TAP INTO THE 700 MB JET /AOA 21Z/...THE JET MAX WILL BE SHIFTING EAST OF THE AFOREMENTIONED AREA...NOT TO MENTION LINGERING MID-LEVEL CLOUDINESS POSSIBLY INHIBITING DEEP MIXING. NEEDLESS TO SAY BREEZY WSW WINDS WILL ENSUE THIS AFTERNOON...BUT WILL OPT TO HOLD OFF ON ISSUING ADDITIONAL HIGHLIGHT ATTM. TONIGHT...THE DRYLINE IS ANTICIPATED TO REMAIN JUST EAST OF THE CWA ALONG WITH THE BEST PRECIP...HOWEVER A FEW -SHRA COULD NEAR THE FAR ROLLING PLAINS AND WILL THEREFORE OPT TO INCREASE POPS TO 15 PERCENT. CONCURRENTLY...THE BROAD UA LOW IS EXPECTED TO DIG ESE AND BE NW OF KELP...THUS COMMENCING A WIND SHIFT TO THE NORTHWEST ACROSS NWRN ZONES BY THE END OF THE SHORT TERM PERIOD. TEMPS TODAY WILL BE COOLER THANKS TO THE INTRUDING PACIFIC FRONT...WITH UPPER 50S NW TO LOWER 70S SE ANTICIPATED. && .LONG TERM... 00Z MODEL RUNS CONSISTENT WITH SEVERAL PREVIOUS RUNS IN CUTTING OFF ENERGY IN THE BASE OF THE UPPER TROUGH CURRENTLY MOVING ACROSS THE ROCKIES. 00Z RUNS ALSO SLOWLY MOVE THIS CUTOFF LOW NWD ACROSS THE SOUTH PLAINS OR NW TEXAS WITH PRECIP DEVELOPING ON THE NORTH AND EAST SIDES OF THE LOW AS EARLY AS TUESDAY AFTN. THERE ARE SOME DIFFERENCES IN POSITIONING OF THE LOW THAT WOULD HAVE AFFECT THE FCST FOR THE LUB FCST AREA WITH THE NAM DRIVING THE LOW MUCH FARTHER SOUTH THAN OTHER RUNS AND THEN FURTHER EAST WHILE THE ECMWF IS THE FURTHEREST NORTH. BOTH OF THESE SCENARIOS ARE ON THE DRIER SIDE OF THE FCST AREA. MEANWHILE THE CMC AND GFS ARE MUCH MORE FAVORABLE FOR PRECIP ACROSS THE AREA WITH THE GFS ENSEMBLES SHOWING RATHER TIGHT GROUPING OF THE LOW EVEN AS LATE AS THE 72 HOURS PRECIP. MEXMOS RESPONDS WITH 12-HOUR POPS IN THE 40 TO 50 PERCENT. HARD TO IGNORE THIS SCENARIO NOW AND WILL KEEP THE 20 PCT CHANCE POPS FOR TUESDAY AFTN AND INTRODUCE 20 TO 30 PCT IN THE TUESDAY NIGHT TO THURSDAY PERIOD WHEN MODELS FINALLY SHIFT THE LOW INTO THE CNTL PLAINS. FORTUNATELY PROGGED LOW LEVEL THERMAL PROFILES STAY WARMER THAN 0C KEEPING PRECIP LIQUID. CLOUD COVER AND NORTHERLY LOW LEVEL FLOW WILL KEEP TEMPS COOL PER PREVIOUS FCSTS...BUT WITH SLOWER EGRESS OF THE LOW FROM THE REGION WILL HAVE TO LOWER HIGH TEMPS FOR THURSDAY. UPPER RIDGING SHOULD MOVE OVER THE REGION BY FRIDAY AND PERSIST INTO THE WEEKEND WHILE SOUTHERLY LOW LEVEL FLOW BEGINS TO PUMP MOISTURE BACK INTO THE REGION WITH DEW POINT TEMPS GREATER THAN 50F BACK INTO THE AREA SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 29 55 32 57 / 10 10 20 20 20 TULIA 61 34 59 35 56 / 10 10 20 20 30 PLAINVIEW 61 35 58 37 56 / 10 10 20 30 30 LEVELLAND 60 36 56 38 58 / 10 10 20 30 30 LUBBOCK 63 38 59 39 57 / 10 10 20 30 30 DENVER CITY 60 36 55 38 59 / 10 10 20 20 30 BROWNFIELD 62 37 54 39 58 / 10 10 20 30 30 CHILDRESS 72 42 66 44 59 / 30 20 10 30 30 SPUR 70 43 63 42 56 / 20 10 10 30 30 ASPERMONT 72 45 65 43 56 / 30 20 10 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 29/07
Hazardous weather outlook, Mar 18, 8:12 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 812 PM CDT SUN MAR 18 2012 TXZ021>044-200115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 812 PM CDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE SEVERE THUNDERSTORMS ONGOING THIS EVENING ARE EXPECTED TO PERSIST THROUGHOUT TONIGHT OVER MUCH OF THE CENTRAL SOUTH PLAINS...THE EXTREME SOUTHEASTERN PANHANDLE...AND THE ROLLING PLAINS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THE LATE EVENING ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TONIGHT/S SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TO PERSIST THROUGH MONDAY MORNING. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT.
In the hours before
Local storm report, Mar 19, 2:03 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
203 AM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM TSTM WND GST MEMPHIS 34.73N 100.54W
03/19/2012 M74 MPH HALL TX BROADCAST MEDIA
KVII TV SCHOOLNET
&&
EVENT NUMBER LUB1200133
LINDLEYLocal storm report, Mar 19, 2:14 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
214 AM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG MEMPHIS 34.73N 100.54W
03/19/2012 HALL TX LAW ENFORCEMENT
SIGNS AND TREES BLOWN DOWN. EXTENT OF DAMAGE UNKNOWN
ATTM.
&&
EVENT NUMBER LUB1200134
LINDLEYLocal storm report, Mar 19, 2:39 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
239 AM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM HAIL CHILDRESS 34.42N 100.25W
03/19/2012 E1.00 INCH CHILDRESS TX LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL.
&&
EVENT NUMBER LUB1200135
LINDLEYLocal storm report, Mar 19, 2:50 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
250 AM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG MEMPHIS 34.73N 100.54W
03/19/2012 HALL TX LAW ENFORCEMENT
WALL COLLAPSED AT LOCAL HEALTH CLINIC. HEAVY DAMAGE TO
HIGH SCHOOL FOOTBALL STADIUM PRESS BOX. NUMEROUS
TREES...FENCES...ROAD SIGNS DOWNED.
&&
EVENT NUMBER LUB1200136
LINDLEYSpecial weather statement, Mar 19, 3:00 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
300 AM CDT MON MAR 19 2012
TXZ026-030>032-036>038-042-043-190830-
CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-KENT-KING-MOTLEY-
300 AM CDT MON MAR 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR GARZA...KENT...CROSBY...
DICKENS...KING...FLOYD...COTTLE...MOTLEY AND CHILDRESS COUNTIES...
AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES EAST OF
CHILDRESS TO 14 MILES SOUTH OF PADUCAH TO DICKENS TO 17 MILES
SOUTHEAST OF POST...MOVING EAST AT 50 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 3423 10000 3424 10001 3422 10005 3385 10005
3363 10022 3341 10051 3298 10052 3296 10156
3417 10096 3432 10041 3475 10031 3475 10000
TIME...MOT...LOC 0800Z 270DEG 43KT 3447 9990 3382 10017
3364 10073 3298 10116
20Special weather statement, Mar 19, 3:36 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
336 AM CDT MON MAR 19 2012
TXZ031-032-037-038-042>044-190915-
COTTLE-DICKENS-GARZA-KENT-KING-MOTLEY-STONEWALL-
336 AM CDT MON MAR 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR GARZA...STONEWALL...KENT...
DICKENS...KING...COTTLE AND MOTLEY COUNTIES...
AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
DICKENS TO 35 MILES SOUTHWEST OF JAYTON...MOVING EAST AT 50 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3297 10118 3339 10107 3339 10105 3420 10103
3432 10014 3431 10000 3423 9999 3422 10005
3385 10005 3383 9999 3309 9999
TIME...MOT...LOC 0835Z 259DEG 45KT 3376 10081 3305 10109The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 65 min |
| Mar 18, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 30 min |
| Mar 18, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 59 min |
| Mar 18, 8:19 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 41 min |
| Mar 18, 8:25 PM CDT | Special Weather Statement | LUB | Crosby | 35 min |
| Mar 18, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 15 min |
| Mar 18, 9:03 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 12 min |
| Mar 18, 9:33 PM CDT | Special Weather Statement | LUB | Motley | 12 min |
| Mar 18, 9:52 PM CDT | Special Weather Statement | LUB | Motley | 23 min |
| Mar 18, 10:19 PM CDT | Special Weather Statement | LUB | Hockley, Terry, Yoakum | 26 min |
| Mar 18, 10:26 PM CDT | Special Weather Statement | LUB | Childress | 34 min |
| Mar 18, 10:32 PM CDT | Special Weather Statement | LUB | Childress | 28 min |
| Mar 18, 10:32 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry, Yoakum | 58 min |
| Mar 18, 10:35 PM CDT | Special Weather Statement | LUB | Lamb | 25 min |
| Mar 18, 11:00 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 30 min |
| Mar 18, 11:09 PM CDT | Tornado Warning | LUB | Hockley, Terry | 21 min |
| Mar 18, 11:14 PM CDT | Special Weather Statement | LUB | Swisher | 31 min |
| Mar 18, 11:20 PM CDT | Special Weather Statement | LUB | Hale | 25 min |
| Mar 18, 11:29 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry, Yoakum | 61 min |
| Mar 18, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 60 min |
| Mar 19, 12:30 AM CDT | Special Weather Statement | LUB | Briscoe, Crosby, Floyd, Garza, Hale, Lubbock and 2 more | 60 min |
| Mar 19, 1:27 AM CDT | Special Weather Statement | LUB | Briscoe, Crosby, Dickens, Floyd, Garza, Hall and 2 more | 33 min |
| Mar 19, 1:37 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Cottle, Floyd, Hall, Motley | 53 min |
| Mar 19, 2:08 AM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall | 52 min |
| Mar 19, 3:00 AM CDT | Special Weather Statement | LUB | Childress, Cottle, Dickens, Garza, Kent, King and 1 more | 30 min |
| Mar 19, 4:20 AM CDT | Special Weather Statement | LUB | Dickens, Kent, King | 40 min |
| Mar 19, 3:35 PM CDT | Special Weather Statement | LUB | Cochran | 25 min |
| Mar 19, 3:52 PM CDT | Special Weather Statement | LUB | Hockley, Lamb | 23 min |
| Mar 19, 4:15 PM CDT | Special Weather Statement | LUB | Hockley, Lamb | 30 min |
| Mar 19, 4:47 PM CDT | Special Weather Statement | LUB | Hale | 28 min |
| Mar 19, 5:53 PM CDT | Special Weather Statement | LUB | Bailey | 37 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.